Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re: How long after Diagnosis Should I be Put on Meds?
Oct 4, 2008

First I want to Thank you for helping an incredibly confused man (me) with all this new and scary stuff going on.

I received my new CD4 count from my doctor and it is up to 484 no news on my new VL though. Is it a possibility that my VL number (which was 470 at the time of my first test) was affected by my hospital stay and pancreatitis and is it reasonable to think that the number may be lower. Also, what is the average time frame that people would see a decrease in their VL?

I can't thank you and the rest of the professionals on this site for taking the time to answer our questions and giving us tools to help fight or face what is SO new to many of us.

Response from Dr. Young

Good to hear back from you.

I'm heartened to see that your new CD4 count is higher than the previous one (285, if I recall). This suggests that it's quite possible that the pancreatitis that you had did influence the first set of labs. To play it safe, I'd average the two values, giving a value of about 385.

There's no need to start medications, even based on this conservative estimate; though clearly you'd want to make sure that your routine labs are repeated in about 3 months.

As for your viral load, I'm not sure I'd predict whether the value would be higher or lower on the next draw, but either way, it's likely to be far lower than the "typical" value of 50,000.

Be well, BY



Previous
fuzeon in the fridge
Next
wondering the safety on meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement